MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM ANTI-HEPATITIS B SURFACE ANTIGEN 2 (AHBS2); HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM ANTI-HEPATITIS B SURFACE ANTIGEN 2 (AHBS2); HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)
Model Number N/A
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
A customer obtained a discordant reactive (positive) result with atellica im anti-hepatitis b surface antigen 2 (ahbs2) that was non-reactive (negative) when the same sample was tested on an alternate method.The initial reactive result was reported and questioned by the physician.A corrected report was issued.There are no allegations of patient or user intervention or adverse health consequences due to the discordant reactive ahbs2 result.
 
Additional Manufacturer Narrative
A customer obtained a discordant reactive (positive) result with atellica im anti-hepatitis b surface antigen 2 (ahbs2) that was non-reactive (negative) when the same sample was tested on an alternate method.The customer indicated that the physician had initially expected the hepatitis b antibody to be not detected because the patient had a strong reactive result for hepatitis b antigen (result was not provided).The limitations section of the assay instructions for use (ifu) states: "assay performance characteristics have not been established for the atellica im ahbs2 assay used in conjunction with other manufacturers' assays for specific hbv serological markers." the interpretation of results section of the ifu states: "results of this assay should always be interpreted in conjunction with the patient¿s medical history, clinical presentation, and other findings." siemens is investigating this event.
 
Additional Manufacturer Narrative
Siemens investigated an outside of the united states (ous) customer observation of a discordant reactive (positive) result with atellica im anti-hepatitis b surface antigen 2 (ahbs2) lot 163 that was non-reactive (negative) when the same sample was tested on an alternate method.Quality control (qc) was within acceptable ranges and no issues were reported with other patient samples.The customer treated the patient sample with heterophilic blocking tube (hbt) and results were lower as expected.Based on the available information, the cause of the discordant result is a sample specific interference.The customer is operational, and the reported issue is resolved by routine troubleshooting.In section h6 of this report, the investigation finding and conclusion codes were updated based on the investigation results.

Brand Name
ATELLICA IM ANTI-HEPATITIS B SURFACE ANTIGEN 2 (AHBS2)
Common Device Name
HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration # 1219913
east walpole MA 02032
Manufacturer Contact
stacy loukos
333 coney st.
east walpole, MA 02032
3392064073
MDR Report Key18753966
Report Number1219913-2024-00036
Device Sequence Number3703236
Product Code LOM
UDI-Device Identifier00630414597836
UDI-Public00630414597836
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P100039-S005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number10995453
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/27/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/21/2024
Supplement Report FDA Received Date02/11/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown